Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Hypertension
Question: Lotrel and grapefruit
|kmm21 - Tue May 05, 2009 11:57 pm||
I take lotrel 10/40. I have been eating a grapefruit daily for about two weeks. I just read that there is a side effect with grapefruit and lotrel. I have a headache, gas and chest pressure. Is this related? What should I do?
|John Kenyon, CNA - Mon May 11, 2009 10:19 pm||
Grapefruit and Lotrel (amlodipine) do not interact at all, so this is not the cause of your symptoms. Since you already suffer from elevated BP there is an increased risk of heart problems and given your symptoms I would hope you will either make an appointment with a physician (preferably a cardiologist) or at least consult with your prescribing doctor about this. If they persist or become any more severe, please just report to the nearest emergency facility and have yourself evaluated. Either the medication may be causing the symptoms or you may have some premature heart disease associated with elevated blood pressure.
It's definitely not the grapefruit in this case, unless it's simply causing acid reflux (which would be a best-case scenario). I hope this is helpful. Please follow up with us here as needed. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.